Alert archive / Indiana / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Louisville, KY
NWS Louisville, KY issued this areal flood advisory at Jun 3, 2021, 3:39 PM EDT for Dubois County, Indiana. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 3, 2021, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WGUS83 KLMK 031939
FLSLMK
Flood Advisory
National Weather Service Louisville KY
339 PM EDT Thu Jun 3 2021
INC037-032245-
/O.NEW.KLMK.FA.Y.0021.210603T1939Z-210603T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubois IN-
339 PM EDT Thu Jun 3 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for...
Northern Dubois County in south central Indiana...
* Until 645 PM EDT.
* At 339 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen in the past hour.
* Heavy rainfall and ponding of water will result in hazardous
driving conditions. Use caution, slow down, and never drive into
flood waters.
* Some locations that will experience flooding include...
Jasper, Kellerville, Dubois Crossroads, Haysville, Thales,
Crystal, Hillham and Norton.
Additional rainfall amounts of 0.5 to 1 inch are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely and have them relay your report to the National
Weather Service in Louisville.
&&
LAT...LON 3849 8668 3846 8679 3839 8692 3840 8696
3844 8701 3846 8700 3850 8696 3849 8696
3849 8695 3851 8693 3850 8692 3850 8690
3849 8688 3851 8687 3851 8684 3853 8684
3853 8668
$$
EBWWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 3:12 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 3, 3:12 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Louisville KY 312 PM EDT Thu Jun 3 2021 .Short Term...(This evening through Friday) Issued at 310 PM EDT Thu Jun 3 2021 Current sfc analysis places the cold front across western Kentucky, evident by NW winds on the Kentucky Mesonet. Current radar shows a line of strong and severe storms pushing through the Bluegrass in a region where MLCAPE remains roughly 1000 J/kg and effective shear of 30-40kts. Additionally, another line of showers and a few rumbles of thunder are ongoing across southern IN. Hi-res guidance suggests these precip shields will track eastward through the rest of the afternoon. By this evening, precip should begin to taper off as the sfc front pushes east, but the upper trough axis should still be located across the Ohio Valley through the short term. Dry conditions should be present for counties west of I-65 by 00z, but lingering slight and chc pops will remain for our eastern CWA through 05z or so as the sfc low passes to our north. Gusty winds today will lighten after the front passes through, and skies will gradually clear overnight. These two factors, along with well saturated grounds, will result in a good potential for dense fog development for the overnight and early Friday morning. Friday morning lows are forecast to drop into the upper 50s across the region, slightly cooler than climo. For tomorrow, sfc high pressure will spread across the region, resulting in dry conditions and mostly sunny skies. Temperatures will climb into the low to mid 80s under with light west winds. && .Long Term...(Friday night through Thursday) Issued at 245 PM EDT Thu Jun 3 2021 Friday Night through Sunday Night... A bubble of sfc high pressure under shortwave ridging aloft will keep us dry for most of the weekend, with plenty of sunshine on Saturday driving above normal temps. By Sunday a closed low over Texas starts to open up but will move only slowly to the north, and moisture transport will increase over the Mississippi Valley, and the more amplified ridging will be along or east of the Appalachians. This will open the door for a 20-30 POP expanding into the area from the southwest late in the day. Even with the increasing cloud cover, Sunday looks a little warmer than Saturday with the modest warm advection. Monday Through Thursday... Expect a broad moisture feed into the Ohio Valley as we'll see deep southerly flow in between a baggy upper trof over the Mississippi Valley and a Bermuda high. No large scale focus or source of lift is evident, so wouldn't expect any day to be a washout, but we will see diurnally driven convection each day. So in spite of likely POPs, would not expect coverage to be more than scattered at any given time. Daytime temps will be tricky and highly dependent on the timing of any storms, but will generally run right slightly above normal for early June. Given the clouds and the humid air mass, min temps will trend upward through the week, with at least a couple nights only dropping to the upper 60s or even near 70 in Louisville. && .Aviation...(18Z TAF Issuance) Issued at 130 PM EDT Thu Jun 3 2021 Line of showers and storms are currently ongoing across the area this afternoon, resulting in reduced visibilities and heavy downpours. MVFR cats will continue until the front passes this evening. Ceilings will break behind the front, resulting in clearing skies. Mostly clear skies overnight combined with rather light winds and saturated grounds from this afternoon rains will result in fog potential for the terminals. Most dense fog will possibly impact the BWG area. By sunrise tomorrow, fog should begin to dissipate. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CJP Long Term...RAS Aviation...CJP
Hazardous weather outlook, Jun 3, 3:23 PM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 323 PM EDT Thu Jun 3 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 323 PM EDT Thu Jun 3 2021 /223 PM CDT Thu Jun 3 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A few showers and storms are possible this afternoon as the cold front arrives, but drier conditions will arrive this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered afternoon thunderstorms are possible each day Monday through Wednesday. The main hazards will be briefly heavy rainfall and localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding or weather related damage this afternoon and evening. CJP/RAS
In the hours before
Special weather statement, Jun 3, 1:44 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
144 PM EDT Thu Jun 3 2021
KYZ033>035-038-039-031830-
Shelby-Henry-Franklin-Spencer-Anderson-
144 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SPENCER...EASTERN
SHELBY...NORTHWESTERN ANDERSON...SOUTHEASTERN HENRY AND WESTERN
FRANKLIN COUNTIES...
At 144 PM EDT, a strong thunderstorm was located 7 miles southeast of
Shelbyville, moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bryant, Mulberry, Benson, Elmburg, Avenstoke, Flag Fork, Old
Christianburg, Graefenburg, Bridgeport and Hatton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3838 8489 3837 8488 3810 8497 3809 8504
3804 8508 3800 8520 3830 8515 3838 8490
TIME...MOT...LOC 1744Z 239DEG 28KT 3812 8514
JDGSpecial weather statement, Jun 3, 1:57 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
157 PM EDT Thu Jun 3 2021
KYZ035-039-040-046-047-031830-
Mercer-Woodford-Franklin-Washington-Anderson-
157 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MERCER...
WESTERN WOODFORD...ANDERSON...NORTHEASTERN WASHINGTON AND FRANKLIN
COUNTIES...
At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Frankfort to 6 miles west
of Lawrenceburg to 11 miles northeast of Springfield. Movement was
east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Frankfort, Lawrenceburg, Versailles, Ballard, Slickway, Dugansville,
Anderson City, Glensboro, Farmdale and Johnsonville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3819 8472 3819 8473 3817 8471 3818 8470
3809 8471 3783 8481 3784 8518 3798 8509
3804 8508 3807 8505 3811 8505 3813 8502
3816 8501 3826 8500 3827 8474
TIME...MOT...LOC 1757Z 258DEG 31KT 3821 8499 3800 8501 3784 8514
DMSpecial weather statement, Jun 3, 2:21 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
221 PM EDT Thu Jun 3 2021
KYZ036-040-041-048-031845-
Scott-Woodford-Fayette-Jessamine-
221 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WOODFORD...
SCOTT...NORTHWESTERN JESSAMINE AND NORTHWESTERN FAYETTE COUNTIES...
At 221 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Frankfort to near Versailles to 6
miles north of Harrodsburg. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lexington, Georgetown, Versailles, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Northland, Highlands and Fayette
Mall.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3796 8446 3790 8478 3791 8478 3789 8480
3809 8473 3818 8477 3819 8472 3832 8474
3838 8452 3814 8440
TIME...MOT...LOC 1821Z 260DEG 31KT 3825 8481 3810 8473 3785 8485
DMSpecial weather statement, Jun 3, 2:58 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
258 PM EDT Thu Jun 3 2021
KYZ041-048-031915-
Fayette-Jessamine-
258 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JESSAMINE AND
CENTRAL FAYETTE COUNTIES...
At 258 PM EDT, a strong thunderstorm was located over Veterans Park,
moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lexington, Nicholasville, Veterans Park, Cadentown, Dunbar High
School, U K Arboretum, Chevy Chase, Fayette Mall, Chilesburg and
Coletown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3802 8429 3800 8432 3797 8432 3796 8431
3796 8432 3795 8431 3794 8434 3793 8433
3793 8434 3792 8457 3802 8458 3808 8429
TIME...MOT...LOC 1858Z 260DEG 31KT 3797 8450
DMSpecial weather statement, Jun 3, 3:13 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM EDT Thu Jun 3 2021
KYZ042-043-049-032000-
Bourbon-Nicholas-Clark-
313 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK...EASTERN
BOURBON AND NICHOLAS COUNTIES...
At 312 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cynthiana to near
Paris to 8 miles southeast of Cadentown. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Winchester, Carlisle, Millersburg, North Middletown, Blacks
Crossroads, Constant Station, Renick, Lyndale, Stony Point and Tebbs.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3818 8399 3812 8408 3796 8399 3793 8434
3795 8431 3795 8432 3797 8431 3797 8432
3802 8428 3815 8421 3832 8422 3840 8393
3836 8392 3836 8389 3835 8390 3836 8387
3833 8386 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1912Z 260DEG 20KT 3830 8421 3814 8418 3791 8435
DMSpecial weather statement, Jun 3, 3:18 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
318 PM EDT Thu Jun 3 2021
KYZ041-048-056-057-031945-
Fayette-Jessamine-Madison-Garrard-
318 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GARRARD...
SOUTHEASTERN JESSAMINE...NORTHWESTERN MADISON AND SOUTHEASTERN
FAYETTE COUNTIES...
At 318 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Veterans Park to 7 miles northwest
of Lancaster. Movement was northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Lexington, Nicholasville, Spears, Coletown, Valley View, Athens,
Logana, Stone, Toddville and Union Mills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3794 8434 3793 8433 3793 8434 3792 8433
3792 8434 3791 8434 3767 8457 3770 8474
3773 8471 3773 8469 3774 8470 3774 8469
3775 8469 3794 8449 3798 8442 3795 8431
TIME...MOT...LOC 1918Z 232DEG 50KT 3790 8444 3770 8466
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:26 PM EDT | Areal Flood Advisory | LMK | Dubois | 2 hr |
| Jun 2, 11:32 PM EDT | Areal Flood Advisory | LMK | Dubois, Orange | 2 hr |
| Jun 3, 4:57 PM EDT | Special Weather Statement | LMK | Harrison | 33 min |
Nearby
Areal Flood Advisories in Indiana, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.